Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 15, 2015, 3:01 AM PDT. It took effect at Jul 15, 2015, 3:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jul 15, 2015, 3:00 PM PDT
- Expired
- Jul 16, 2015, 8:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS86 KOTX 151001 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 301 AM PDT WED JUL 15 2015 ...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY WEDNESDAY AND THURSDAY... .A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS WEDNESDAY NIGHT. THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS LATE WEDNESDAY AFTERNOON AHEAD OF THE FRONT WITH BREEZY POST FRONTAL WINDS CONTINUING INTO THURSDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-152115- /O.UPG.KOTX.FW.A.0008.150715T2200Z-150717T0300Z/ /O.NEW.KOTX.FW.W.0010.150715T2200Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 301 AM PDT WED JUL 15 2015 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WENATCHEE VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN BREEZY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: 14 TO 23 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
418 WWUS86 KOTX 152057 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 157 PM PDT WED JUL 15 2015 ...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY THIS EVENING AND THURSDAY... .A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS TONIGHT. THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS LATE LATE THIS AFTERNOON AHEAD OF THE FRONT WITH BREEZY POST FRONTAL WINDS CONTINUING INTO THURSDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-160700- /O.CON.KOTX.FW.W.0010.150715T2200Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 157 PM PDT WED JUL 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN BREEZY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: 12 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
911 WWUS86 KOTX 160541 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1041 PM PDT WED JUL 15 2015 ...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY THROUGH THURSDAY EVENING... .A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS TONIGHT. THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS AHEAD OF THE FRONT WITH BREEZY POST FRONTAL WINDS CONTINUING INTO THURSDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-161500- /O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1041 PM PDT WED JUL 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN BREEZY FROM THROUGH THURSDAY NIGHT. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 14 TO 29 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
955 WWUS86 KOTX 161025 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 325 AM PDT THU JUL 16 2015 ...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY THURSDAY AFTERNOON AND EVENING. STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS TODAY. CASCADE GAP WINDS WILL WEAKEN ON FRIDAY HOWEVER GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL INTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-162100- /O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 325 AM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL REMAIN BREEZY THIS MORNING WITH HUMIDITY RECOVERIES BETWEEN 40-50 PERCENT. THE COMBINATION OF GUSTY WINDS AND HUMIDITY NEAR 20 PERCENT WILL RETURN BETWEEN 1300 AND 2000 PDT. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH INCREASING NEAR 30 MPH IN THE AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITIES: 18 TO 23 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-684-162100- /O.NEW.KOTX.FW.A.0009.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 325 AM PDT THU JUL 16 2015 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY IN THE OKANOGAN VALLEY AND WESTERN COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 14 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
721 WWUS86 KOTX 162049 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 149 PM PDT THU JUL 16 2015 ...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS THROUGH THIS EVENINGTHEN DECREASE OVERNIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ673-684-170500- /O.UPG.KOTX.FW.A.0009.150717T1900Z-150718T0400Z/ /O.NEW.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 149 PM PDT THU JUL 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ677-170300- /O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 149 PM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL REMAIN BREEZY THROUGH THIS EVENING. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 15 TO 25 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
002 WWUS86 KOTX 170256 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 756 PM PDT THU JUL 16 2015 ...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS THROUGH THIS EVENING THEN DECREASE OVERNIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-170400- /O.EXP.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 756 PM PDT THU JUL 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THIS EVENING BUT RELATIVE HUMIDITY HAS RISEN ABOVE CRITICAL LEVELS. $$ WAZ673-684-171100- /O.CON.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 756 PM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:58 AM PDT, 3 minutes earlier.
Area forecast discussion, Jul 15, 2:58 AM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 AM PDT WED JUL 15 2015
.SYNOPSIS....
Seasonably warm, locally breezy conditions are expected through
Thursday. Thursday night and Friday a cold front is expected to
move in from the north with a chance of showers and thunderstorms,
especially near the Canadian border, with continued breezy
conditions. The thunderstorm threat primarily shifts to southeast
Washington and the central Panhandle Saturday. Sunday and Monday
high pressure returns, with drier and warmer weather. By Tuesday
another threat of showers arrives, though mainly near the Canadian
border.
&&
.DISCUSSION...
Wednesday through Thursday evening: A strong Pacific jet will nose to
the northwest WA Coast driving an area of low pressure currently
over the Gulf of AK southeast into southwestern Canada then toward
the Northern Rockies. The combination of height falls over
southern Alberta and a deepening marine layer over western WA will
increase cross CWA pressure gradients and result in windy
conditions across the Inland Northwest through much of the period.
These winds will create moderate impacts to the fire weather
community. The trof drops into northeastern reaches of the CWA
tonight and Thursday ushering a cold front through. Not only will
this keep winds blowing but bring several degrees of cooling for
Thursday along with a gradual switch to northerly winds into the
evening hours on Thursday.
The air mass will be too dry to support any showers or thunderstorms
this afternoon however by Thursday afternoon, 500mb temperatures
cool near -16C over far NE WA and North Idaho to mention a slight
chance for a few convective cells. This only looks marginal at
best and will depend on how fast a second push of drier air comes
in from the northwest with the cold front. NAM is a few hours
slower which allows convection to fire Thur aftn between Ione and
Sandpoint and points north. The ECMWF/SREF support the NAM
boundary layer moisture but the GFS is quicker to bring down
dewpoints. Forecast favored the NAM at this point and will
continue to carry a small chance. Needless to say, neither
solution supports a big lightning event, but more or less a few
strikes during a short window of time Thursday afternoon.
Winds will steadily increase through the day today with speeds in the
Basin and adjacent Idaho valleys roughly 10-15 mph with gusts to
25 mph. The strongest winds will squeeze through the Cascade Gaps
and spill into the Waterville Plateau late afternoon and evening.
These locations will see winds 15 to 25 with gusts near 30 mph or
greater. Given these speeds and humidity near 20%, a red flag
warning has been issued for the Wenatchee Valley. Not to say
similar conditions will be achieved on the Waterville Plateau or
Columbia Basin but our local thresholds for fire weather
highlights carry drier humidity levels...which do not look to be
achieved. Winds continue to increase region-wide on Thursday with
speeds across most locations increasing between 10-20 mph with
stronger gusts. The Wenatchee Valley and portions of the
Basin/Palouse will experience sustained speeds 15-22 mph with
gusts 30-35 mph. The air mass will not be as dry with a slight
increase in humidity levels but still looks as if the Wenatchee
Valley will flirt with red flag conditions and highlights will
extend into the evening hours. Winds will be swinging around the
NW Thur evening in the Northern Mountains and Okanogan Valley. /sb
Thursday night through Friday night...Model guidance continues to
show good support for a shortwave trough and associated cold
front dropping southward through the Inland Northwest during this
period. We suspect the main impact of the passing front will be
increasing winds down the Okanogan Valley, Waterville Plateau, and
western Columbia Basin. Sustained speeds of 15 to 20 MPH will be
possible in these areas with gusts approaching 30 mph. These winds
will also be accompanied by relative humidity values in the teens.
This looks like it could be a red flag event for these locations,
with the best chances occurring in the Okanogan Valley. Aside from
the wind, there will be a chance of showers and thunderstorms.
Pinpointing where these will occur is getting difficult. If we
simply looked at the upper level forcing via jet dynamics and
q-vector convergence this should be a good setup with the best
lifting focusing near the Canadian border in the morning and
shifting toward the Oregon border by afternoon. However the
moisture and potential instability look lacking, especially for
locations south of I-90. The models have really been backing off
on their precipitation forecasts, with the wettest SREF keeping
all precipitation near the Canadian border. Systems moving in from
the north-northwest tend to underwhelm on precipitation potential
and with a rapidly falling precipitable water values moving in we
don't expect this event to buck the trend.
For Saturday most of the model solutions drop the 500 mb trough
axis into northern California while ridging begins to flop into
the region from the northwest. Meanwhile the upper level jet
shifts east of the Cascade crest resulting in rapid stabilization
from west to east. We will hold onto a small chance of showers and
thunderstorms on Saturday over extreme eastern Washington and the
Idaho Panhandle mainly due to diurnal heating. Meanwhile the winds
should decrease over most locations as the surface pressure
gradients weaken significantly.
For Sunday and Monday the upper level jet will continue to shift
east of the region as a ridge builds in. This will bring
increasing stability and drying conditions. The main highlight for
this period will be warming temperatures. Looks like most of the
area will see high temperatures warming above seasonal normals
with highs warming into the 90s for most locations with a few
lower 100s possible over the lower Columbia Basin. fx
Tuesday and Wednesday: A ridge pattern is expected to shift East
during this period as an incoming Low will begin to push into the
region increasing rain chances along the Canadian Border. Winds
will become breezy with gusts around 25 MPH in the Columbia Basin
as the gradient in the region tightens. Temperatures are expected
to be in the upper 80s to upper 90s. /JDC
&&
.AVIATION...
00Z TAFS: Southwest flow aloft may allow some storms to come off
the Blue Mountains towards KLWS thru 04-05Z. Convection is
expected to fall apart after 02-04z with the loss of daytime
heating although lingering mid level instability around KLWS may
result in a few showers persisting into the overnight hours. All
TAF sites are expected to remain VFR through 00z Thur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 85 60 80 55 80 59 / 0 0 10 0 0 10
Coeur d'Alene 84 57 78 52 79 56 / 0 0 10 0 10 20
Pullman 82 53 78 49 78 50 / 0 0 0 0 0 10
Lewiston 90 63 85 58 85 60 / 0 0 0 0 0 10
Colville 88 57 81 53 83 56 / 10 0 10 10 20 20
Sandpoint 83 52 77 47 78 51 / 10 0 20 10 20 20
Kellogg 82 54 76 48 76 51 / 10 0 10 10 10 20
Moses Lake 90 61 85 59 87 62 / 0 0 0 0 0 10
Wenatchee 90 67 83 59 88 67 / 0 0 0 0 0 10
Omak 90 60 84 56 87 60 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 3 PM this afternoon to 8 PM PDT Thursday
for East Washington Central Cascade Valleys (Zone 677).
&&Hazardous weather outlook, Jul 14, 6:52 AM PDT, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 652 AM PDT TUE JUL 14 2015 IDZ001>004-026-027-WAZ031>034-036-037-151400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-SPOKANE AREA-NORTHEAST MOUNTAINS- 652 AM PDT TUE JUL 14 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. WAZ035-038-041>044-151400- UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 652 AM PDT TUE JUL 14 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR STRONG NORTHERLY WINDS ON FRIDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS WILL BRING THE POTENTIAL FOR RAPID WILDFIRE GROWTH WITH ANY NEW STARTS OR ONGOING FIRES.
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.